Abatacept for Severe Immune Checkpoint Inhibitor–Associated Myocarditis

Salem JE et al., 2019


Immune checkpoint inhibitors are broadly active treatments for cancer, but they can result in immune-related adverse events. Immune checkpoint inhibitor–induced myocarditis occurs infrequently (in <1% of patients who receive these agents), but it is often associated with concurrent myositis and a myasthenia gravis–like syndrome, and it is fatal in up to half of patients with this condition.

We present a case in which the use of abatacept (a cytotoxic T-lymphocyte–associated antigen [CTLA-4] agonist) led to resolution of severe, glucocorticoid-refractory myocarditis that was induced by an immune checkpoint inhibitor.


Salem, J.-E., Allenbach, Y., Vozy, A., Brechot, N., Johnson, D. B., Moslehi, J. J., & Kerneis, M. (2019). Abatacept for Severe Immune Checkpoint Inhibitor-Associated Myocarditis. The New England Journal of Medicine, 380(24), 2377–2379.

doi: 10.1056/NEJMc1901677

Recent Posts

See All

L'étude PRAISE est promue par Les Hôpitaux Universitaires de Strasbourg (France)

©2020 e-Health Services Sanoïa (France)

logo PRAISE.png